Alert archive / Georgia / River Flood Warnings in 2008

River Flood Warning 52, NWS Tallahassee, FL

December 10, 2008Terrell County, Webster County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 10, 2008, 10:10 PM EST for Terrell County, Webster County, Georgia. It took effect at Dec 11, 2008, 2:30 PM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 10:10 PM EST (03:10 UTC)
In effect from
Dec 11, 2008, 2:30 PM EST
Expired
Dec 13, 2008, 5:56 AM EST
In force
39 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Terrell County, GA, Webster County, GA

The river

Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 8.15 ft at Dec 12, 2008, 7:00 AM EST.

actionminormoderate51012/1112/1212/1312/14
Action stage
5 ft
Minor stage
7 ft
Moderate stage
10.5 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KTAE 110310
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 PM EST WED DEC 10 2008

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN GEORGIA... 

  KINCHAFOONEE CREEK NEAR PRESTON AFFECTING TERRELL AND WEBSTER COUNTIES
  
...MODERATE FLOODING IS FORECAST...

...HEAVY RAINFALL IS OCCURING OVER THE AREA FROM A VERY POTENT AND WET STORM SYSTEM 
   DEVELOPING ALONG THE GULF COAST. WIDESPREAD ACCUMULATIONS OF 5 TO6 INCHES HAS  
   ALREADY OCCURRED OVER PORTIONS OF SOUTHWEST GEORGIA. ADDITIONAL ACCUMULATIONS
   OVERNIGHT WILL GENERATE STRONG RISES ON THE KINCHAFOONEE AND MUCKALEE CREEK RIVER
   SYSTEM OVER THE NEXT FEW DAYS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC273-307-120310-
/O.NEW.KTAE.FL.W.0052.081211T1800Z-081213T0600Z/
/PRSG1.1.ER.081211T1800Z.081212T0600Z.081213T0000Z.NO/
1010 PM EST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KINCHAFOONEE CREEK NEAR PRESTON.
* FROM THURSDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 4.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO 
  RISE TO NEAR 7.4 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY FRIDAY EVENING.
* IMPACT...AT 7.0 FEET...LOW BOTTOMLAND AND RIVER ACCESS ROADS WILL FLOOD.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

KINCHAFOONEE CREEK
  PRESTON        7   4.7 WED 09 PM    7.4    6.5    5.3    4.6      M


$$

LANIER
5 follow-up statements
000 
WGUS42 KTAE 110551 CCA
FLWTAE

FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 AM EST THU DEC 11 2008

...CORRECTION FOR FORECAST TABLE AT BOTTOM OF FLOOD WARNING MESSAGE...

...THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  KINCHAFOONEE CREEK NEAR PRESTON AFFECTING TERRELL AND 
  WEBSTER COUNTIES
  
...MODERATE FLOODING IS FORECAST...

...HEAVY RAINFALL IS OCCURING OVER THE AREA FROM A VERY POTENT AND 
   WET STORM SYSTEM DEVELOPING ALONG THE GULF COAST. WIDESPREAD 
   ACCUMULATIONS OF 5 TO 6 INCHES HAS ALREADY OCCURRED OVER PORTIONS 
   OF SOUTHWEST GEORGIA. ADDITIONAL ACCUMULATIONS OVERNIGHT WILL 
   GENERATE STRONG RISES ON THE KINCHAFOONEE AND MUCKALEE CREEK RIVER
   SYSTEM OVER THE NEXT FEW DAYS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO 
PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC273-307-120310-
/O.NEW.KTAE.FL.W.0052.081211T0551Z-081213T0600Z/
/PRSG1.1.ER.081211T1800Z.081212T0600Z.081213T0000Z.NO/
1251 AM EST THU DEC 11 2008

THE NATIONAL WEATHER SERVICE IN WFO TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KINCHAFOONEE CREEK NEAR PRESTON.
* FROM THURSDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:00 PM WEDNESDAY THE STAGE WAS 4.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 7.4 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL   
  FALL BELOW FLOOD  STAGE BY FRIDAY EVENING.
* IMPACT...AT 7.0 FEET...LOW BOTTOMLAND AND RIVER ACCESS ROADS WILL FLOOD.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    THU    FRI    SAT    SUN    MON

KINCHAFOONEE CREEK
  PRESTON        7   4.7 WED 09 PM   6.5    7.4    6.5    5.3    4.6


$$

LANIER
000 
WGUS42 KTAE 111613
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EST THU DEC 11 2008

... FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  KINCHAFOONEE CREEK NEAR PRESTON AFFECTING TERRELL AND WEBSTER COUNTIES 
  KINCHAFOONEE CREEK NEAR DAWSON AT PINEWOOD RD IN LEE COUNTY AFFECTING LEE 
  COUNTY 
 ...THE FLOOD WARNING CONTINUES MODERATE FLOODING IS FORECAST...

...A COLD FRONT IS MOVING THROUGH THE REGION DROPPING 6 TO 10 INCHES OF RAIN...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC273-307-121613-
/O.EXT.KTAE.FL.W.0052.081211T1930Z-081213T0600Z/
/PRSG1.1.ER.081211T1930Z.081212T0600Z.081213T0000Z.NO/
1113 AM EST THU DEC 11 2008

THE FLOOD WARNING CONTINUES FOR 
  THE KINCHAFOONEE CREEK NEAR PRESTON.
* FROM THIS AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM THURSDAY THE STAGE WAS 6.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO 
  NEAR 7.4 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW EVENING.
* IMPACT...AT 7.0 FEET...LOW BOTTOMLAND AND RIVER ACCESS ROADS WILL FLOOD.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

KINCHAFOONEE CREEK
  PRESTON        7   6.1 THU 10 AM    7.4    6.5    5.3    4.6    4.4


$$

GAC177-121612-
/O.EXT.KTAE.FL.W.0053.081212T0800Z-000000T0000Z/
/DSNG1.2.ER.081212T0800Z.081215T1200Z.000000T0000Z.NO/
1113 AM EST THU DEC 11 2008

THE FLOOD WARNING CONTINUES FOR 
  THE KINCHAFOONEE CREEK NEAR DAWSON AT PINEWOOD RD IN LEE COUNTY.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM THURSDAY THE STAGE WAS 10.5 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO 
  NEAR 19.0 FEET BY MONDAY MORNING.
* IMPACT...AT 20.5 FEET...WATER WILL RISE INTO CABINS...FLOOD YARDS...AND FLOOD 
  HOMES ON CENTURY ROAD. HOMES IN BOTH DAWSON AND LEESBURG ALONG THE CREEK  WILL
  SUFFER MAJOR DAMAGE.  THE RECORD CREST WAS 20.46 FEET ON MARCH 5TH 1966.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

KINCHAFOONEE CREEK
  DAWSON AT P   13  10.5 THU 10 AM   13.6   15.9   17.7   19.0   16.6


$$
000 
WGUS82 KTAE 120309
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1009 PM EST THU DEC 11 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  KINCHAFOONEE CREEK NEAR PRESTON AFFECTING TERRELL AND WEBSTER COUNTIES 
  KINCHAFOONEE CREEK NEAR DAWSON AT PINEWOOD RD IN LEE COUNTY 
 ...MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST NEAR
DAWSON...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD
MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH
FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO
NOT DROWN.

GAC273-307-130309-
/O.EXT.KTAE.FL.W.0052.000000T0000Z-081213T1000Z/
/PRSG1.1.ER.081211T2312Z.081212T0200Z.081213T0400Z.NO/
1009 PM EST THU DEC 11 2008

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR THE KINCHAFOONEE CREEK NEAR PRESTON.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM THURSDAY THE STAGE WAS 7.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL REMAIN NEAR ITS CURRENT STAGE UNTIL TOMORROW
  AFTERNOON WHEN IT WILL BEGIN TO GRADUALLY FALL.
* IMPACT...AT 7.0 FEET...LOW BOTTOMLAND AND RIVER ACCESS ROADS WILL
FLOOD.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

KINCHAFOONEE CREEK
  PRESTON        7   7.6 THU 09 PM   7.5     6.6    5.2    4.6    4.4

$$

GAC177-130309-
/O.EXT.KTAE.FL.W.0053.081212T0250Z-000000T0000Z/
/DSNG1.2.ER.081212T0115Z.081215T0000Z.000000T0000Z.NO/
1009 PM EST THU DEC 11 2008

THE FLOOD WARNING CONTINUES FOR THE KINCHAFOONEE CREEK NEAR DAWSON
AT PINEWOOD RD IN LEE COUNTY.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM THURSDAY THE STAGE WAS 13.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.4 FEET BY SUNDAY
EVENING 
  THEN BEGIN FALLING.

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    FRI    SAT    SUN    MON    TUE

KINCHAFOONEE CREEK
  DAWSON AT P   13  13.3 THU 10 PM   14.4   16.8   18.0   18.4  16.3

$$
000 
WGUS82 KTAE 121604
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1104 AM EST FRI DEC 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  KINCHAFOONEE CREEK NEAR PRESTON AFFECTING TERRELL AND WEBSTER COUNTIES 
  KINCHAFOONEE CREEK NEAR DAWSON AT PINEWOOD RD IN LEE COUNTY AFFECTING LEE 
  COUNTY 
 ...MODERATE FLOODING IS OCCURRING AND EXPECTED TO CONTINUE

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


GAC273-307-131048-
/O.EXT.KTAE.FL.W.0052.000000T0000Z-081213T1048Z/
/PRSG1.1.ER.081211T2312Z.081212T1045Z.081213T0448Z.NO/
1104 AM EST FRI DEC 12 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
  THE KINCHAFOONEE CREEK NEAR PRESTON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 7.0 FEET...LOW BOTTOMLAND AND RIVER ACCESS ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

KINCHAFOONEE CREEK
  PRESTON        7   8.0 FRI 10 AM    6.6    5.4    4.7    4.5    4.4


$$

GAC177-131604-
/O.EXT.KTAE.FL.W.0053.000000T0000Z-081214T1549Z/
/DSNG1.2.ER.081212T0115Z.081213T0000Z.081214T0949Z.NO/
1104 AM EST FRI DEC 12 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR
  THE KINCHAFOONEE CREEK NEAR DAWSON AT PINEWOOD RD IN LEE COUNTY.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM FRIDAY THE STAGE WAS 16.6 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 16.0 FEET...PRIVATE DWELLING ON THE RIGHT BANK NEAR THE BRIDGE WILL
  BEGIN TO FLOOD. SEVERAL HOMES ALONG THE LOWER KINCHAFOONEE ROAD AREA WILL 
  EXPERIENCE SIGNIFICANT FLOODING.



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

KINCHAFOONEE CREEK
  DAWSON AT P   13  16.6 FRI 10 AM   16.3   12.6    9.1    6.0    2.4


$$
000 
WGUS82 KTAE 130236
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
936 PM EST FRI DEC 12 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  KINCHAFOONEE CREEK NEAR PRESTON AFFECTING TERRELL AND WEBSTER COUNTIES 

...MINOR FLOODING IS OCCURRING...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD
MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH
FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND
DO NOT DROWN.


GAC273-307-131056-
/O.EXT.KTAE.FL.W.0052.000000T0000Z-081213T1056Z/
/PRSG1.1.ER.081211T2312Z.081212T1045Z.081213T0456Z.NO/
936 PM EST FRI DEC 12 2008

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...

THE FLOOD WARNING CONTINUES FOR THE KINCHAFOONEE CREEK NEAR PRESTON.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:00 PM FRIDAY THE STAGE WAS 7.3 FEET. 
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND WILL DROP BELOW FLOOD   
  STAGE AFTER MIDNIGHT.
* IMPACT...AT 7.0 FEET...LOW BOTTOMLAND AND RIVER ACCESS ROADS WILL 
  FLOOD

&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SAT    SUN    MON    TUE    WED

KINCHAFOONEE CREEK
  PRESTON        7   7.3 FRI 09 PM   6.6    5.4    4.7    4.5    4.4


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 10, 9:05 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Dec 10, 9:05 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST WED DEC 10 2008

...HEAVY RAIN THREAT CONTINUES WITH SEVERE WEATHER THREAT TO FOLLOW
AFTER MIDNIGHT...

.DISCUSSION...00 UTC SURFACE ANALYSIS SHOWS A 1007 MB SURFACE LOW
CENTERED ABOUT 75 MILES SOUTH OF MOBILE ALABAMA. A COLD FRONT WAS
ANALYZED FROM THIS LOW ACROSS THE CENTRAL GULF DOWN TO THE WESTERN
COAST OF THE YUCATAN. A WARM FRONTAL BOUNDARY WAS NOTED FROM THIS
SURFACE LOW UP I-65/I-85 CORRIDOR AND INTO THE MID ATLANTIC STATES.
A SURGE OF DEWPOINTS IN THE LOW TO MID 70S IS NOTED ACROSS THE
NORTHERN GULF HEADING TOWARD OUR COASTAL COUNTIES. BEHIND THE
SURFACE LOW...DEWPOINTS OVER THE GULF ARE AS LOW AS THE MID 30S NEAR
THE TEXAS COAST. A SECONDARY WARM FRONT CAN BE ANALYZED IN THE
PRESSURE PATTERN AS WELL AS BY THE BACKING WINDS ACROSS SOUTHERN
GEORGIA/ALABAMA IN OUR CWA. THIS BOUNDARY APPEARS TO BE FROM NEAR
CRESTVIEW TO MOULTRIE. THIS BOUNDARY WILL CREATE INCREASED HELICITY
VALUES AND LEAD TO AN INCREASED TORNADO RISK.

UPPER AIR DATA AT 500 MB AT 00 UTC SHOWS THE TROF AND CLOSED LOW
LOSING MUCH OF ITS POSITIVE TILT. THIS IS LIKELY THE INDICATION THAT
THE UPPER LOW WILL BEGIN TO PUSH MORE EASTWARD NOW WITH TIME. WHAT
IS REMARKABLE IS THAT THE MODELS AND THE UPPER AIR DATA SHOW THAT
THIS LOW WILL BE DEEPENING...AND NOT FILLING (AS YOU WOULD EXPECT
THIS FAR SOUTH)...THUS WE WILL LIKELY SEE THE SURFACE LOW INTENSIFY
AND THIS WILL LEAD TO INCREASING COVERAGE AND INTENSITY OF SHOWERS
AND THUNDERSTORMS THROUGHOUT THE NIGHT.

925-850 MB THETA-E ANALYSIS SHOWS THE NORTH-SOUTH THETA-E RIDGE AXIS
LOCATED ACROSS THE FLORIDA PANHANDLE AND INTO THE FAR WESTERN BIG
BEND. THIS MOIST TONGUE WILL BE THE FOCUS FOR CONTINUED MODERATE TO
HEAVY RAIN THROUGHOUT THE EVENING AND THEN SHIFTING EASTWARD WITH
TIME AS THE SURFACE LOW MOVES NORTHEAST. IT IS THIS VERY MOISTURE
RICH AIRMASS THAT IS OF IMMEDIATE CONCERN TO US FOR LOCALLY HEAVY
RAINFALL.

GIVEN HEIGHT FALLS /ON THE ORDER OF 220 METERS IN 12 HOURS/ THE
ASSOCIATED QUASI-GEOSTROPHIC FORCING FOR ASCENT WILL BE EXTREME.
DEEP LAYER (700-300 MB) Q-VECTOR CONVERGENCE IS IMPRESSIVE TO SAY
THE LEAST BETWEEN 06Z AND 12Z. COUPLE THIS WITH A 110 KT 250MB JET
MOVING OVERHEAD AND YOU ARRIVE AT THE POTENTIAL FOR A VERY INTENSE
BAND OF RAINFALL ACROSS THE REGION...PARTICULARLY BETWEEN DE FUNIAK
SPRINGS AND MONTICELLO.

THE SEVERE POTENTIAL REMAINS...AS OUR REGION IS WITHIN A SLIGHT
RISK. OF IMMEDIATE CONCERN IS THE EXTREMELY FAVORABLE DYNAMIC AND
KINEMATIC ENVIRONMENT. MANY OF THE MODELS SHOW A STRENGTHENING LOW
LEVEL JET UP TO 70 KTS. THE ONLY ISSUE THAT REMAINS IS INSTABILITY.
OUR LOCAL SOUNDING WAS NOT OVERLY IMPRESSIVE IN THE LOW
LEVELS...WITH ISOTHERMAL AND WEAK LAPSE RATES UP TO 850MB. THUS...IF
THE FORCING AND DYNAMICS CAN OVERCOME THE WEAK THERMO
ENVIRONMENT...THE SEVERE POTENTIAL WILL INCREASE.

INHERITED POPS ARE NEAR 100 PERCENT...BUT NOT QUITE THERE. SO WILL
GO AHEAD AND RAISE POPS CWA WIDE...EXCEPT MAYBE THE FAR SOUTHEASTERN
BIG BEND TO 100 PERCENT AS WE ARE EXCEEDINGLY CONFIDENT IT WILL
RAIN. REMAINDER OF FORECAST VARIABLES LOOK GOOD AT THIS TIME AND
THINK THE SEVERE WORDING HANDLES THE ONGOING THREAT JUST FINE.

&&

.MARINE...WINDS OVER THE COASTAL WATERS REMAIN JUST BELOW SCA
CRITERIA BUT THE SEAS ARE THERE. EXPECT THAT AS THE FRONT MOVES
THROUGH LATE TONIGHT AND INTO THURSDAY...WINDS WILL INCREASE OUT OF
THE WEST. THERE REMAINS SOME UNCERTAINTY IF THE WINDS WILL BECOME
STRONG ENOUGH TO REACH GALE FORCE. THE RAW GFS MODEL OUTPUT WOULD
SUPPORT IT...BUT WITH THE SURFACE GRADIENT NOT OVERLY IMPRESSIVE
WITH THE 1026MB HIGH COMING IN BEHIND THE SYSTEM...WE MAY ONLY SEE
OCCASIONAL/FREQUENT GUSTS TO GALE FORCE. GIVEN THE INHERENT
UNCERTAINTIES...WONT DISCONTINUE GALE WATCH AT THIS TIME.

&&

.AVIATION...MVFR TO OCNL IFR CIGS WILL PREVAIL THROUGH TONIGHT.  A
SURFACE LOW WILL DEVELOP ALONG THE NRN GULF COAST OVERNIGHT AND LIFT
NEWD ACROSS GA ON THURSDAY...DRAGGING A COLD FRONT THROUGH THE AREA
FROM WEST TO EAST DURING THE DAY THURSDAY.  ALONG AND AHEAD OF THIS
FRONT...THE POTENTIAL FOR STRONG TO SEVERE TSRA EXISTS OVERNIGHT AND
INTO THURSDAY...ENDING FROM WEST TO EAST DURING THE DAY THURSDAY.
IFR VSBYS WITH TORRENTIAL DOWNPOURS AND CONVECTIVE GUSTS ABOVE 40 KT
WILL OCCUR WITH THE STRONGER TSRA.  SOUTHERLY WINDS TONIGHT WILL
VEER AROUND TO WESTERLY ON THURSDAY WITH GUSTS BETWEEN 20-25 KTS
POSSIBLE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
     BAKER...CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...
     LEE...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
     TERRELL...TURNER...WORTH.

FL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...HOLMES...INLAND WALTON...
     JACKSON...WASHINGTON.

     HIGH SURF ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY ALL ZONES.

     GALE WATCH FROM 4 AM EST THU TO 4 AM EST FRI COASTAL WATERS
     FROM OCHLOCKONEE RIVER TO DESTIN FL OUT 60 NM.

     SMALL CRAFT ADVISORY FROM 4 AM TO 10 PM EST FRIDAY COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO DESTIN FL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 4 AM TO 10 AM EST FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM OCHLOCKONEE RIVER TO
     APALACHICOLA FL OUT TO 20 NM...COASTAL WATERS FROM
     APALACHICOLA TO DESTIN FL OUT 20 NM.

&&

AVIATION...GOULD/VAN DYKE
RADAR/MESOSCALE...MROCZKA
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Dec 10, 4:57 AM EST, 17 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 AM EST WED DEC 10 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-111100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
457 AM EST WED DEC 10 2008 /357 AM CST WED DEC 10 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO POSSIBLY SEVERE STORMS EXPECTED TODAY AND TONIGHT...
...HIGH SURF ADVISORY FOR THE EASTERN PANHANDLE THROUGH
THURSDAY...

A STRONG STORM SYSTEM DEVELOPING ALONG THE NORTHERN GULF COAST
WILL IMPACT THE REGION THROUGH THURSDAY. AS A COLD FRONT
APPROACHES FROM THE NORTHWEST...LOW PRESSURE WILL DEVELOP JUST
SOUTH OF MOBILE AND LIFT NORTHEAST THROUGH TONIGHT. WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THIS SYSTEM BEGINNING
ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THIS MORNING
AND SPREADING EAST THROUGH TODAY AND INTO TONIGHT.

STRONG STORMS WITH ISOLATED SEVERE STORMS ARE EXPECTED AS THE
SYSTEM MOVES THROUGH. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE
THE MAIN THREAT AT THIS TIME. HOWEVER...ISOLATED TORNADOES WILL BE
POSSIBLE AS WELL. THE SEVERE THREAT WILL END FROM WEST TO EAST AS
THE COLD FRONT MOVES THROUGH LATE TONIGHT AND THURSDAY MORNING.

HEAVY RAINFALL IS EXPECTED FROM THIS SYSTEM...ESPECIALLY ACROSS
THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. RAINFALL TOTALS OF 2
TO 4 INCHES ARE POSSIBLE ACROSS THIS AREA.

STRONG ONSHORE FLOW TODAY AND TONIGHT WILL GENERATE LARGE SURF
ALONG THE BEACHES OF THE FLORIDA PANHANDLE. REFER TO THE LATEST
COASTAL FLOOD STATEMENT FOR THE LATEST ON THE HIGH SURF ADVISORY.

AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS WITH GUSTS
TO GALE FORCE IS EXPECTED OVER THE MARINE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE STRONG COLD FRONT WILL EXIT THE REGION TO THE EAST THURSDAY
MORNING. STRONG WEST AND THEN NORTHWEST WINDS WILL FOLLOW THE
FRONT...USHERING IN A MUCH COLDER AIR MASS. TEMPERATURES WILL
LIKELY DROP TO NEAR FREEZING BY FRIDAY MORNING.

THE STRONG WINDS BEHIND THE FRONT WILL CONTINUE TO GENERATE LARGE
SURF ALONG AREA BEACHES AND SMALL CRAFT ADVISORY CONDITIONS OVER
THE MARINE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 7:04 PM ESTAreal Flood WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 7 more5 hr
Dec 10, 10:12 PM ESTRiver Flood WarningTAELee5 days
Dec 10, 10:15 PM ESTRiver Flood AdvisoryTAELee36 hr
Dec 11, 12:21 AM ESTAreal Flood WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 7 more6 hr
Dec 11, 3:52 AM ESTLake Wind AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more20 hr
Dec 11, 11:17 AM ESTRiver Flood WarningTAELee34 hr
Dec 11, 11:20 AM ESTRiver Flood WarningTAEDougherty4 days
Dec 11, 11:20 AM ESTRiver Flood WarningTAEBaker, Mitchell24 hr
Dec 11, 11:20 AM ESTRiver Flood WarningTAEDecatur4 days

Nearby

River Flood Warnings in Georgia, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.